Nebraska, 2006

Hail in Nebraska, August 7, 2006

August 7, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 7, 1:25 PM MST, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 7, 1:25 PM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT MON AUG 7 2006

.SHORT TERM...THROUGH TUESDAY NIGHT...PESKY PLUME OF MONSOON
MOISTURE IS AGAIN PROVIDING EARLY AFTERNOON THUNDERSTORMS OVER THE
MOUNTAINS. STORMS ARE SHOWING FASTER MOVEMENT THAN YESTERDAY...BUT
ALSO A TENDENCY TO BACKBUILD. ACTIVITY WILL GRADUALLY DIMINISH
AFTER SUNSET. DRIER AIR WILL FILTER INTO THE REGION AFTER
MIDNIGHT...AND THE CONCERNS TRANSITION FROM FLASH FLOODING TO FIRE
WEATHER (SEE BELOW). WINDS WILL BECOME DOWNSLOPISH ACROSS WESTERN
ZONES TOMORROW AND THEN INTO THE PANHANDLE TUESDAY NIGHT. COULD
STILL SEE A THUNDERSTORM OR TWO ON THE PLAINS TOMORROW...
ESPECIALLY NEAR THE MOUNTAINS.

.LONG TERM...WEDNESDAY THROUGH MONDAY...UPPER HIGH CONTINUES TO
BUILD OVER THE AREA WITH HOT AND DRY CONDITIONS RESULTING THROUGH
FRIDAY. A PACIFIC TROUGH BEGINS TO TRY TO SHOVE THE RIDGE EAST ON
SATURDAY WITH ASSOCIATED FRONTAL PASSAGE SOMETIME DURING THE
WEEKEND. WHILE DETAILS ARE FUZZY...THE WEEKEND FIGURES TO BE
UNSETTLED IN THE WEATHER DEPARTMENT.

&&

.FIRE WEATHER...MAY EVENTUALLY NEED A FIRE WEATHER WATCH FOR AT
LEAST A PORTION OF THE FORECAST AREA FOR WEDNESDAY AS DEW POINTS
DROP AND TEMPS RISE WITH A CHANGE TO WESTERLY WINDS. WHETHER THOSE
WINDS CAN REACH 25 MPH IS STILL A QUESTION.

&&

.HYDROLOGY...STILL CONCERNED WITH FLASH FLOODING INTO THE EVENING
IN A VERY MOIST REGIME. A STORM THIS AFTERNOON NEAR LARAMIE PEAK
DROPPED AN ESTIMATED 2 TO 2.5 INCHES OF RAIN IN ABOUT AN HOUR
ACCORDING TO RADAR. SOME OF THIS TOTAL WAS HAIL CONTAMINATED...BUT
NONETHELESS THE POTENTIAL EXISTS FOR SLOW MOVING HEAVY RAINERS
THROUGH THE EVENING.

&&

.CLIMATE...WITH INCREASING TEMPS ON WEDNESDAY...CHADRON WILL HAVE
A POSSIBILITY OF BREAKING A RECORD HIGH (104) WITH 102 CURRENTLY
IN THE FORECAST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....POMEROY
FIRE WEATHER...POMEROY
HYDROLOGY...POMEROY
CLIMATE...POMEROY
Hazardous weather outlook, Aug 7, 10:00 AM MST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MDT MON AUG 7 2006

WYZ061>066-081130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1100 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059-060-067>070-081130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1100 AM MDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM BY 3 PM ACROSS THE HIGHER TERRAIN
OF SOUTHEAST WYOMING AND MOVE SLOWLY EAST THROUGH THE AFTERNOON AND
EVENING. THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING HAIL
AND WINDS. STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING
WITH RATES OF UP TO 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

The radar

The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimball

When
August 7, 5:11 PM MST
Where
Kimball County, 17 mi SE of Bushnell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.067, -103.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525964.